Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    11
  • comments
    2
  • views
    22396

Week 15 1/2, On Tretinoin

frackgirl33

1428 views

Sooo it's been a while since I've blogged. Honestly it's because I haven't seen a lot of major changes. Still not perfectly clear, still dealing with hyperpigmentation. But I have been pretty content because it is much better than it was before I started with tretinoin. But recently I had a nasty little breakout on my jawline and one side of my face. The deep, cystic ones that stay sore and hard forever. I broke down, and realllly tried to resist the urge, but I couldn't, and I started taking the doxycycline that my doc had given me but told me not to take unless I wasn't seeing the desired results. I may regret this decision in the long run, but right now I feel I am getting the benefits of the doxy. The breakout has pretty much completely subsided, just dealing with the nasty marks they left behind. I've been taking the doxy for around 8 days or so (100mg 2x daily). No new cysts since I started it, and any small breakouts have been realllly small and go away within a day! I feel like the doxy is giving me some relief. I shall wait and see if these results continue over time...



2 Comments


I guess that makes sense, to want to curb that breakout with the Doxy. I did the very same thing when I finished a course of Lymecycline. I stopped it dead rather than tapering off and my skin totally freaked out. I wanted to stay off antibiotics for a while but the breakout was one of the worst I'd ever had and I couldn't handle it. I went back to my doctor and asked for something specifically just so I could bring that under control. It was kind of short-sighted in a way because I was only thinking about getting rid of that and I wasn't considering how I was actually going to get the better of my acne in the long run, but I needed that relief so I can relate in that respect.

Fingers crossed that things keep improving for you. :)

Share this comment


Link to comment

Thank you. I'm sorry you had to deal with that unwelcomed breakout, and I can definitely relate to that desperate feeling, sooo frustrating! I figure this will buy me 3 months (possibly longer if the doc wants to keep prescribing it) to let this tretinoin do its regenerating magic, so hoping my skin will be in really good condition when I have to get off the doxy. Also, if the doxy helps keep my acne at bay, it will give the hyperpigmentation a chance to fade. I am definitely afraid of what will happen when I come off of it, and I will definitely be sure to slowly come off of it rather than stop it cold turkey. But hopefully I will have 3 months of clear skin, and I plan to enjoy it the best I can!

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×